Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#243585] of John Harer

Papers Published

  1. Edelsbrunner, H; Harer, J, The persistent Morse complex segmentation of a 3-manifold, in 3D Physiological Human Workshop, 2009, Lecture Notes Comp. Sci., edited by N. Magnenat-Thalmann, Lecture notes in computer science, vol. 5903 LNCS (2009), pp. 36-50, Springer-Verlag, Berlin, ISSN 0302-9743 [doi]
    (last updated on 2017/11/17)

    Abstract:
    We describe an algorithm for segmenting three-dimensional medical imaging data modeled as a continuous function on a 3-manifold. It is related to watershed algorithms developed in image processing but is closer to its mathematical roots, which are Morse theory and homological algebra. It allows for the implicit treatment of an underlying mesh, thus combining the structural integrity of its mathematical foundations with the computational efficiency of image processing. © Springer-Verlag Berlin Heidelberg 2009.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320